My husband is about to have his 4th maintenance treatment. In the past 3-4 weeks hes had 2 rounds of pneumonia. He was put on a high dose antibiotic and also steroids for the 1st round. Hasn't had anything yet for 2nd round as he is scheduled to see a lung dr in the next couple days due to abnormal chest x ray from round 1. Has anyone at all had any similar symptoms as these and were they caused from the treatments ?. My husband has gone from a very energetic man whom had never been sick in his life to a man that is always sick and has no energy at all. His bc was low grade , non invasive. I dont understand whats going on.
Currently on my maintenance dose of BCG. 3 of 3 this Friday. The nurse administering the drug made note of my symptems and it was received by my urologist. I have not heard from him. I see him in February. My GP told me sometimes a specialist will withhold information about side-effects for fear that their patient will decline treatment. I told him the side effects are better than the alternative. He said I'd be surprised how many people will decline treatment.
Thank you for your input Sara.
Have you discussed this with your urologist? I have seen long lists of possible side effects from BCG and have never seen this listed. I would expect that a urologist who administers a lot of BCG would have more experience with it and its possible side effects, as well as their treatment than a GP
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society